Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 31, 2016, 4:42 PM CDT for Hopkins County, Hunt County, Rains County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 4:42 PM CDT (21:42 UTC)
- Expired
- May 31, 2016, 8:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hopkins County, TX, Hunt County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WGUS54 KFWD 312142
FFWFWD
TXC223-231-379-010145-
/O.NEW.KFWD.FF.W.0050.160531T2142Z-160601T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HOPKINS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
RAINS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 438 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THIS RAINFALL WILL LEAD TO
EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENVILLE...SULPHUR SPRINGS...WEST TAWAKONI...QUINLAN...CADDO MILLS...
EMORY...EAST TAWAKONI...CUMBY...COMO...CAMPBELL...HAWK COVE...POINT...
JOSEPHINE AND LONE OAK.
THE HEAVIEST RAIN HAS FALLEN IN SOUTHEASTERN HUNT AND SOUTHWESTERN
HOPKINS. TURKEY CREEK IS LIKELY FLOODED OR OUT OF ITS BANKS. THIS IS
WITHIN THE LAKE FORK WATERSHED...AND THESE FLOODWATERS WILL IMPACT
LAKE FORK CREEK IN RAINS COUNTY...EVEN THOUGH HEAVY RAIN HAS NOT YET
FALLEN IN THAT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3296 9531 3296 9566 3275 9564 3271 9566
3277 9577 3278 9586 3284 9593 3284 9629
3316 9630 3315 9581 3316 9531
$$
251 follow-up statement
510
WGUS74 KFWD 312301
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT TUE MAY 31 2016
TXC223-231-379-010145-
/O.CON.KFWD.FF.W.0050.000000T0000Z-160601T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOPKINS TX-HUNT TX-RAINS TX-
601 PM CDT TUE MAY 31 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHERN HOPKINS...SOUTHERN HUNT...AND RAINS COUNTIES...
AT 556 PM CDT...DOPPLER RADAR INDICATED THAT CONSIDERABLE RAINFALL
HAD FALLEN FROM NEAR GREENVILLE EASTWARD TO SOUTHWESTERN HOPKINS
COUNTY. EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING.
ALTHOUGH THE PRECIPITATION HAS DECREASED IN INTENSITY...ADDITIONAL
HEAVY RAIN WILL APPROACH THE AREA FROM THE WEST.
AMONG THE CREEKS LIKELY TO BE SWOLLEN OR FLOODED ARE CANEY...EAST
CADDO...FARBER...LAKE FORK...AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN.
&&
LAT...LON 3296 9531 3296 9566 3275 9564 3271 9566
3277 9577 3278 9586 3284 9593 3284 9629
3316 9630 3315 9581 3316 9531
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:56 PM CDT, 46 minutes earlier.
Area forecast discussion, May 31, 3:56 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 356 PM CDT TUE MAY 31 2016 .DISCUSSION... Numerous showers and thunderstorms are ongoing across North and Central Texas this afternoon. This is the first of what will likely be multiple rounds of showers and thunderstorms over the next 72 hours. At the surface...a remnant outflow boundary slid southward into the region earlier today and helped focus initial thunderstorm development beneath an increasingly favorable pattern aloft. Since these storms have developed...several smaller outflow boundaries have been produced and lie scattered across North Texas. The pattern aloft features a slow moving upper trough over the southwest U.S. in which several smaller disturbances are rotating around and into the Southern Plains. These smaller disturbances are providing periods of enhanced large scale forcing for ascent within an increasingly moist buoyant atmosphere. In the immediate short term...think showers and thunderstorms will continue to slowly move east through the evening hours. The air to the east of I-35 is a little more unstable with some drier air aloft which may help to enhance downdrafts within the convection. While this may serve to locally enhance the severe threat with the strongest storms...it should also help the entire area of precipitation move eastward through late tonight. That being said...increasing southerly low level flow will also serve to keep a steady fetch of rich Gulf of Mexico moisture streaming northward. High PoPs will continue through tonight...although we may see a brief decrease in the activity the later we get into the nighttime hours and early Wednesday morning. On Wednesday...with persistent deep southerly flow...the atmosphere across the region will become more tropical-like with PW values increasing to around 1.8 inches. Soundings across the area will feature tall-skinny CAPE with generally weak wind profiles. In addition...flow at 250mb becomes increasingly diffluent. This should allow for convection with increased precipitation efficiency and very heavy rainfall rates. Coverage of showers and thunderstorms tomorrow is expected to be high although pinning down the locations of heaviest rainfall will be tough. An expansion and extension of the flash flood watch will likely need to be considered during this time. The severe weather threat on Wednesday will generally be low...although the strongest cells could produce some locally strong winds owing to precipitation loading. The nearly vertically stacked upper low will get closer to the area Wednesday night into Thursday which will keep North and Central Texas within the persistent region of forcing for ascent. Continued redevelopment of showers and thunderstorms is expected during this time. Given the unidirectional wind profile within a saturated column...bands of training echoes are expected somewhere across North and Central Texas. These bands will produce very intense rainfall. High PoPs will continue across the entire area through Thursday...although it will not rain continuously during this time. As the upper low begins to slowly drift to the south on Friday and Saturday...rain chances will begin to diminish from north to south. A very quick glance at some longer range guidance suggests that after this week we may get into a period of drier weather. Dunn && .AVIATION... /ISSUED 114 PM CDT TUE MAY 31 2016/ A line of showers and thunderstorms currently extends from roughly K0F2 to KMWL to KMKN, with an additional area of convection now moving northeastward out of the Concho Valley. This convection will continue to progress towards the TAF sites through the early afternoon hours and should begin impacting the Metroplex TAF locations starting around the 19Z-20Z time frame. Based on upstream observations, anticipate MVFR cigs/visibilities within convective elements. Thereafter, the current expectation is for showers and storms to move east of the Metroplex this evening and into the overnight hours. High-resolution guidance continues to suggest that another convective complex/MCS will then organize across the Texas Panhandle and track eastward towards North Central Texas, but this activity should not arrive until early tomorrow morning. Owing to uncertainties regarding the evolution of this next complex, continue to prevail VCTS and SHRA during this period, but additional refinements in timing will be made as the evolution of this system becomes more clear. For the DFW extended TAF, have thrown in VCSH after 22Z tomorrow to account for additional shower/thunderstorm development as additional lift overspreads the region. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 79 67 79 67 / 80 80 60 70 60 Waco 68 79 67 78 65 / 80 80 80 70 60 Paris 67 79 67 80 66 / 70 70 60 70 50 Denton 67 77 65 78 65 / 80 80 60 70 50 McKinney 67 79 66 78 65 / 80 80 60 70 60 Dallas 70 79 67 78 68 / 80 80 70 70 60 Terrell 68 80 67 79 66 / 70 80 70 70 60 Corsicana 69 80 68 78 67 / 60 80 70 70 60 Temple 68 80 67 78 65 / 80 80 80 70 60 Mineral Wells 67 77 65 77 64 / 80 80 60 70 50 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning for TXZ091>093- 100>104-115>120-129>134-141>145-156>160-174. &&
Hazardous weather outlook, May 31, 3:21 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT TUE MAY 31 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 321 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ONE ROUND OF SHOWERS AND THUNDERSTORMS WILL IMPACT PARTS OF NORTH AND CENTRAL TEXAS THIS AFTERNOON AND EVENING...WITH ANOTHER ROUND EXPECTED LATE TONIGHT AND INTO TOMORROW MORNING. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAIN...WHICH COMBINED WITH NEARLY SATURATED SOILS...MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT WEST OF A SHERMAN TO DALLAS TO HEARNE LINE. LOCALIZED SEVERE WEATHER WILL BE POSSIBLE WITH THE STRONGER STORMS...WITH THE MAIN RISKS BEING MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW-MOVING UPPER LOW WILL BRING CONTINUED CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. WHILE A FEW STORMS MAY BE STRONG...THE PRIMARY THREATS WILL CONTINUE TO BE HEAVY RAIN AND FLOODING...EACH DAY FROM WEDNESDAY THROUGH EARLY SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT WEST OF A SHERMAN TO DALLAS TO HEARNE LINE UNTIL THURSDAY MORNING. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON A VERY LIMITED BASIS. SPOTTERS ARE ADDITIONALLY ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.
In the hours before
Local storm report, May 31, 2:48 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST GRANBURY 32.45N 97.80W
05/31/2016 M60 MPH HOOD TX ASOS
GRANBURY ASOS REPORTS 60 MPH WIND GUST.Local storm report, May 31, 3:07 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD STEPHENVILLE 32.23N 98.20W
05/31/2016 ERATH TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS MULTIPLE HIGH WATER RESCUES
ONGOING IN ERATH COUNTY.Local storm report, May 31, 3:11 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD 1 W DUBLIN 32.08N 98.35W
05/31/2016 ERATH TX TRAINED SPOTTER
SPOTTER REPORTS HWY 6 BETWEEN DE LEON AND DUBLIN IS
FLOODED.Local storm report, May 31, 3:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD GRANBURY 32.45N 97.80W
05/31/2016 HOOD TX AMATEUR RADIO
AMATEUR RADIO REPORTS WIDESPREAD FLOODING. MULTIPLE HIGH
WATER RESCUES ONGOING ACROSS THE COUNTY.Local storm report, May 31, 3:19 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 4 NE LIPAN 32.56N 98.00W
05/31/2016 HOOD TX TRAINED SPOTTER
SPOTTER REPORTS HWY 1189 AT FM 1543 IS FLOODED.Local storm report, May 31, 4:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD 1 W JOSHUA 32.47N 97.40W
05/31/2016 JOHNSON TX EMERGENCY MNGR
ROAD CLOSURES REPORTED ALONG PORTIONS OF COUNTY ROADS
910, 920, 1106, 1116, 1202, 1205, 1226 AND OLD FOAMY RD IN
JOHNSON COUNTY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:49 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 3 days |
| May 31, 11:30 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Stephens | 60 min |
| May 31, 12:03 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Stephens | 5 hr |
| May 31, 1:13 PM CDT | Flash Flood Warning | FWD | Erath | 5 hr |
| May 31, 2:03 PM CDT | Areal Flood Advisory | FWD | Hood | 117 min |
| May 31, 2:22 PM CDT | River Flood Warning | FWD | Denton | 64 hr |
| May 31, 2:28 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland | 2 hr |
| May 31, 2:32 PM CDT | River Flood Warning | FWD | Hunt | 35 hr |
| May 31, 2:32 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 4 days |
| May 31, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 27 min |
| May 31, 2:39 PM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| May 31, 2:39 PM CDT | River Flood Warning | FWD | Young | 9 days |
| May 31, 2:39 PM CDT | River Flood Warning | FWD | Palo Pinto | 44 hr |
| May 31, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 33 min |
| May 31, 3:08 PM CDT | Areal Flood Advisory | FWD | Collin | 52 min |
| May 31, 3:17 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 31, 4:01 PM CDT | River Flood Warning | FWD | Comanche | 29 hr |
| May 31, 4:02 PM CDT | Areal Flood Advisory | FWD | Tarrant | 58 min |
| May 31, 4:22 PM CDT | Areal Flood Advisory | FWD | Dallas, Denton | 53 min |
| May 31, 4:34 PM CDT | Areal Flood Warning | FWD | Fannin | 86 min |
| May 31, 4:56 PM CDT | Areal Flood Warning | FWD | Stephens | 3 hr |
| May 31, 5:00 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| May 31, 5:02 PM CDT | Areal Flood Warning | FWD | Palo Pinto, Stephens | 6 hr |
| May 31, 5:10 PM CDT | River Flood Warning | FWD | Erath, Hamilton | 22 hr |
| May 31, 5:42 PM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| May 31, 5:45 PM CDT | Areal Flood Warning | FWD | Hood, Somervell | 6 hr |
| May 31, 5:53 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 3 hr |
| May 31, 6:08 PM CDT | Areal Flood Warning | FWD | Erath, Hood, Somervell | 12 hr |
| May 31, 6:16 PM CDT | Areal Flood Warning | FWD | Johnson | 12 hr |
| May 31, 6:21 PM CDT | River Flood Warning | FWD | Dallas | 28 hr |
| May 31, 6:24 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| May 31, 6:32 PM CDT | River Flood Warning | FWD | Stephens | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.